Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 33, NWS Paducah, KY

June 23, 2019Carter County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 23, 2019, 1:48 PM CDT for Carter County, Ripley County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 1:48 PM CDT (18:48 UTC)
Expired
Jun 23, 2019, 7:45 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:34 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 23, 1:34 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
134 PM CDT Sun Jun 23 2019

.UPDATE...
Issued at 134 PM CDT Sun Jun 23 2019

Updated aviation section for 18z taf issuance.

&&

.SHORT TERM...(Today through Monday night)
Issued at 340 AM CDT Sun Jun 23 2019

Still another 36 hours to go with the mcs train that has brought
plenty of wind and rain to our region. The main concern for today
is the potential of another linear mcs / squall line. The day is
starting off surprisingly unstable given the widespread convection
Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low
level southwest flow is advecting even higher instability into
our region. A cluster of storms was occurring in southwest Indiana
and nw Kentucky at 08z. These storms will exit the region early
this morning.

Widespread convection over the Ozarks at 08z appears to be
associated with a weak mid-level impulse moving east-northeast.
The href mean 500 mb wind fields depict this impulse quite well.
A 500 mb jet streak around 40 kt is shown crossing southern IL
this afternoon. There is very strong model agreement that a round
of convection will occur today. The usual issues with any mcs are
when, where, and what convective mode.

Based on the high-res cam models, it appears the convective mode
will be another linear mcs. These models will seldom if ever
agree on the specific timing and placement of any given mcs, and
today is no exception. Based on the timing of the parent 500 mb
impulse, one would expect the mcs to reach se Missouri by late
this morning, then track east across wrn Kentucky and srn
Illinois/sw Indiana this afternoon. This would be during the time
of max heating and peak instability. Given the strong buoyancy,
shear profiles are forecast to be quite favorable for organized
updrafts. The nam indicates 30 to 40 kt through a deep layer (850
to 500 mb). The potential exists for a robust squall line across
the region.

Tonight and Monday, the primary upper level trough will swing
northeast across the Mississippi Valley to the Great Lakes region.
A 300 mb jet streak around 90 kt will lift northeast across the
mid/upper Mississippi Valley early Monday. The models indicate
another surge of rain and convection late tonight, associated with
the strong upper level forcing. Heavy rainfall with this round of
rain on top of moist ground could result in some flooding issues.
Surface instability may be tapped out by late tonight, suggesting
limited severe weather potential after 06z. However, low level
winds below 850 mb will crank up to around 40 knots. Precip will
diminish Monday and Monday night as the upper shortwave departs
our region.

.LONG TERM...(Tuesday through Saturday)
Issued at 340 AM CDT Sun Jun 23 2019

Heights will be on the rise Tuesday through Wednesday, but H5 flow
will still have a westerly component. Cannot rule out slight chances
of convection, mainly across southern sections of the region (west
KY into SEMO), where moisture is forecast to be higher. In fact,
there seems to be a transition in the models, suggesting less of a
ridge influence, and more of a weakness (Low) that wants to persist
from the lower MS Valley region northward. This signal suggests at
least daytime/afternoon small convective chances each day on into
the weekend. NBM 6 hour PoPs seem too low. Fairly significant
differences in the mid trop flow forecast this weekend. Like WPC,
favor more ensemble incorporation into the forecast that far out,
given greater uncertainty. Temperatures are forecast to be near
normal for this time of year.

&&

.AVIATION...
Issued at 134 PM CDT Sun Jun 23 2019

Outside of tstm activity, a southerly to southwesterly low level
flow, generally sustained AOB 12 knots, will continue through the 24
hour TAF period. VFR conditions are forecast outside of shower and
tstm activity, with the possible exception of some MVFR cigs Mon
morning. Best guess is for lines of activity and other scattered
activity to be concentrated in the Pennyrile region of KY and
southeastern MO early this afternoon. As the afternoon goes on, it
appears the western storms will probably make it all the way across
mainly southern parts of the region, including southernmost IL and
western KY. Brief IFR conditions are likely with this activity,
mainly due to reductions in vsby. Gusty winds are also likely with
convection. Shower and tstm activity should wane significantly by
early evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...MY
LONG TERM...08
AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
137 PM CDT Sun Jun 23 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
137 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

The potential exists for multiple rounds of strong to
severe thunderstorms to move east across our region through the
afternoon and early evning. The main hazards will be damaging winds
and large hail. Torrential rainfall is also likely, which could pose
some localized flash flooding. The tornado riask is low, but not
zero.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will decrease in coverage on Monday. There is a
slight chance of thunderstorms from mid week on into the weekend.
Thunderstorms during the workweek are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today and tonight.

York/08

In the hours before

Special weather statement, Jun 23, 12:17 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
1217 PM CDT Sun Jun 23 2019

INZ081-082-085>087-KYZ018-231800-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
1217 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON...
VANDERBURGH...NORTHEASTERN POSEY...WESTERN PIKE AND NORTHERN
HENDERSON COUNTIES UNTIL 100 PM CDT...

At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles southwest of Oakland City, moving northeast at
55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City, Petersburg, Melody Hill, Haubstadt, Darmstadt,
Owensville, Lynnville, Patoka, Cynthiana, Kasson, Elberfeld,
Francisco and Somerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3790 8730 3784 8731 3782 8779 3843 8769
      3843 8766 3845 8767 3846 8766 3845 8760
      3850 8759 3849 8754 3852 8754 3850 8753
      3849 8750 3853 8746 3854 8738 3851 8737
      3854 8737 3854 8735 3851 8729 3854 8724
TIME...MOT...LOC 1716Z 225DEG 48KT 3824 8743

GREG
Special weather statement, Jun 23, 12:31 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
1231 PM CDT Sun Jun 23 2019

INZ082-087-088-KYZ019-231830-
Warrick IN-Spencer IN-Pike IN-Daviess KY-
1231 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK...SPENCER...PIKE
AND NORTHERN DAVIESS COUNTIES UNTIL 130 PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to 8 miles south of
Vincennes to 6 miles southwest of Oakland City to near Lynnville to
near Robards. Movement was northeast at 35 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Boonville, Rockport, Dale, Winslow, Grandview, Santa Claus, Eureka,
Folsomville, Chrisney, Tennyson, Gentryville and Spurgeon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
      3793 8698 3790 8699 3791 8693 3787 8690
      3783 8730 3854 8725 3855 8718 3852 8715
      3854 8710 3851 8707 3820 8707 3820 8679
      3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 1730Z 234DEG 32KT 3865 8764 3855 8750 3829 8745 3814
8740 3776 8754

SMITH
Local storm report, Jun 23, 1:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND GST     WINGO                   36.64N 88.74W
06/23/2019  E50 MPH          GRAVES             KY   PUBLIC

&&
Special weather statement, Jun 23, 1:23 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Sun Jun 23 2019

INZ087-088-KYZ015>022-231915-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Todd KY-Webster KY-
Christian KY-McLean KY-Hopkins KY-Daviess KY-
123 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SPENCER...
SOUTHEASTERN HENDERSON...WESTERN DAVIESS...MUHLENBERG...NORTHEASTERN
CHRISTIAN...MCLEAN...HOPKINS...NORTHERN TODD AND EASTERN WEBSTER
COUNTIES UNTIL 215 PM CDT...

At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dale to 7 miles northeast of Robards to
near Dixon to near Elkton. Movement was northeast at 30 mph.

Dime to Nickel size hail and winds in excess of 40 mph will be
possible with the strongest storms.

Locations impacted include...
Owensboro, Madisonville, Boonville, Central City, Rockport, Elkton,
Calhoun, Greenville, Sebree, Dale, Earlington, Livermore,
Nortonville, Mortons Gap, Grandview, Powderly, Graham, Santa Claus,
St. Joseph and Stanley.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and northwestern Kentucky.

LAT...LON 3793 8698 3768 8714 3757 8704 3748 8713
      3738 8710 3734 8714 3737 8707 3735 8701
      3727 8698 3723 8691 3714 8693 3711 8689
      3706 8705 3680 8706 3677 8717 3743 8776
      3823 8710 3820 8707 3821 8679 3812 8679
TIME...MOT...LOC 1822Z 243DEG 25KT 3823 8706 3776 8747 3746 8769 3687
8715

SMITH
Local storm report, Jun 23, 1:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             MURRAY                  36.61N 88.32W
06/23/2019  M0.88 INCH       CALLOWAY           KY   PUBLIC

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:16 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall, Trigg44 min
Jun 23, 1:23 PM CDTSpecial Weather StatementPAHHopkins, McLean, Muhlenberg, Todd, Webster52 min
Jun 23, 1:26 PM CDTTornado WarningPAHGraves34 min
Jun 23, 1:48 PM CDTTornado WarningPAHCalloway15 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHMuhlenberg12 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHDaviess32 min
Jun 23, 2:24 PM CDTFlash Flood WarningPAHDaviess6 hr
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman59 min
Jun 23, 4:28 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more47 min
Jun 23, 4:31 PM CDTTornado WarningPAHBallard, Carlisle, Graves, McCracken14 min
Jun 23, 4:37 PM CDTSevere Thunderstorm WarningPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more53 min
Jun 23, 4:42 PM CDTTornado WarningPAHBallard, Graves, Livingston, McCracken33 min
Jun 23, 5:00 PM CDTTornado WarningPAHLivingston, McCracken, Marshall30 min
Jun 23, 5:09 PM CDTTornado WarningPAHLivingston, Lyon, Marshall36 min
Jun 23, 5:14 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more61 min
Jun 23, 5:19 PM CDTTornado WarningPAHCrittenden, Livingston26 min
Jun 23, 5:34 PM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Union, Webster26 min
Jun 23, 5:36 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg24 min
Jun 23, 5:53 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union52 min
Jun 23, 6:11 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Todd, Trigg64 min
Jun 23, 6:40 PM CDTSevere Thunderstorm WarningPAHDaviess20 min
Jun 23, 6:56 PM CDTTornado WarningPAHChristian, Todd34 min
Jun 23, 3:23 PM CDTTornado WarningPAHAlexander, Pulaski37 min
Jun 23, 3:44 PM CDTTornado WarningPAHAlexander, Pulaski, Union31 min
Jun 23, 1:19 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley, Wayne41 min
Jun 23, 1:57 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne33 min
Jun 23, 2:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more63 min
Jun 23, 2:47 PM CDTTornado WarningPAHBollinger, Stoddard, Wayne28 min
Jun 23, 2:52 PM CDTTornado WarningPAHStoddard38 min
Jun 23, 3:14 PM CDTTornado WarningPAHScott, Stoddard31 min

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.